MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC035158
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A 56-year-old female patient was treated for an occlusion in the left proximal m2 segment.Access was obtained using a zoom 88 access catheter to the internal carotid artery (ica).During the first pass, a zoom 55 aspiration catheter and a guidewire were advanced to the face of the clot in the left middle cerebral artery.The guidewire was then advanced pass the occlusion.Zoom 55 could not be advanced through the clot.Aspiration was applied to the zoom 55 for approximately 1-2 minutes, but the clot was not removed.After a contrast run, imaging showed no change in the occlusion at the proximal m2 segment.There was no indication of extravasation.For the second pass, the zoom 88 remained parked in the ica as the same zoom 55 was advanced over a zoom 35 aspiration catheter and the guidewire.The guidewire was again advanced into the m2 segment.The zoom 35 would not pass the occlusion but sat at the opening of the m2 segment.The physician then advanced the zoom 55 into the m1 segment to provide support to the zoom 35.While advancing the zoom 35 , (as the zoom 55 remained stationary) the zoom 35 and guidewire prolapsed into the m1 segment.The zoom 35 and guidewire were retracted into the zoom 55.The physician attempted to advance the guidewire into the occluded m2 segment but noticed that the guidewire took a different trajectory.The patient was noted to be hemodynamically stable with no changes.When the guidewire took a different trajectory, the physician injected a puff of contrast through the zoom 88 and noticed a slight sign of extravasation.The zoom 35, zoom 55 and guidewire were then removed from the patient.The zoom 88 was advanced to the terminus of the ica.A balloon was advanced through the zoom 88 into the m1 segment to provide tamponade.Contrast runs showed an active extravasation at the distal m1 segment.The m1 segment was successfully embolized with coils.After the balloon was deflated, all devices were removed from the patient.Imaging showed a flow into the a1 with minimal extravasation from collaterals.The procedure was aborted, and an external ventricular drainage (evd) was placed.Computed tomography (ct) scan showed subarachnoid hemorrhage (sah) with some filling of the fourth ventricle.The patient was transferred to the icu.There was no device deficiencies reported with the zoom devices.
 
Additional Manufacturer Narrative
The devices were discarded after use and therefore not available for return and investigation.No device deficiencies were reported related to the zoom 35 or zoom 55.Based on case images and information provided, a guidewire, zoom 55, and zoom 35 were in the location of the m1 segment.It is unclear if the extravasation and sah were caused by the zoom 55, zoom 35 or the guidewire.The manufacturing records for the zoom devices were reviewed and demonstrated that the product met all the design and manufacturing specifications.The following mfr # are submitted: mfr # 3014590708-2024-00036 for zoom 35.Mfr # 3014590708-2024-00037 for zoom 55.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key20626555
Report Number3014590708-2024-00036
Device Sequence Number15672030
Product Code NRY
UDI-Device Identifier00812212030443
UDI-Public00812212030443
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K210996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2026
Device Model NumberICRC035158
Device Catalogue NumberICRC035158
Device Lot NumberF2331803
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Initial Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARISTOTLE GUIDEWIRE.; COILS.; SCEPTER XC BALLOON.; ZOOM 55.; ZOOM 88.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight50 KG